North Dakota, 2003

Damaging Wind in North Dakota, July 14, 2003

July 14, 2003 · NWS BIS · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jul 14, 2:00 PM CST, 2 hours 35 minutes earlier.

Area forecast discussion, Jul 14, 2:00 PM CST, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 PM CDT MON JUL 14 2003

A TYPICAL SUMMER PATTERN WILL REMAIN IN PLACE...WITH THE SOUTHERN
EDGE OF THE WESTERLIES OVER NORTH DAKOTA. ALTHOUGH PERSISTENT
RIDGING WILL REMAIN UPSTREAM OVER MONTANA...FREQUENT WEAK SHORT
WAVES...EMBEDDED IN THE NORTHWEST FLOW WILL PROVIDE SUFFICIENT
ASCENT FOR THUNDERSTORMS...MAINLY NOCTURNAL...FOR
TUESDAY...WEDNESDAY AND THURSDAY.

OUR AIRMASS WILL REMAIN MARGINALLY UNSTABLE DURING THE AFTERNOON AND
NIGHTTIME HOURS THROUGH THURSDAY NIGHT.

IN THE NEARER TERM...EVENING THUNDERSTORMS WILL SLIDE ACROSS OUR FAR
NORTHERN TIER AS A WEAK SURFACE TROUGH AND AFTERNOON HEATING
COLLABORATE TO PRODUCE CONVECTION.

SINCE THE PATTERN IS TYPICAL...AS ONE WOULD EXPECT...TEMPERATURES
WILL BE SEASONABLE THROUGH THE FORECAST PERIOD.

.BIS...NONE.
LEBLANG
Hazardous weather outlook, Jul 14, 3:47 AM CST, 12 hours 48 minutes before
NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-150945-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
447 AM CDT MON JUL 14 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED STRONG THUNDERSTORMS ARE POSSIBLE THIS MORNING
ACROSS CENTRAL NORTH DAKOTA. PRIMARY THREAT WILL BE
STRONG WINDS AND HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS
OVER SOUTHWEST NORTH DAKOTA LATE TUESDAY NIGHT. THE PRIMARY
THREAT WILL BE DAMAGING THUNDERSTORM WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED

TURNER

In the hours before

Local storm report, Jul 14, 12:05 PM CST, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILLISTON ND
105 PM CDT MON JUL 14 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0115 AM    8 N FAIRVIEW              ND   60 MPH WIND GUST
07/14/03   MCKENZIE                       REPORTED BY SPOTTER.

THOMSON
Special weather statement, Jul 14, 2:43 PM CST, 1 hour 52 minutes before
NDZ009-017-142140-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILLISTON ND
341 PM CDT (241 PM MDT) MON JUL 14 2003

AT 340 PM CDT LOCAL RADAR INDICATED AN ISOLATED THUNDERSTORM
LOCATED NEAR BAINVILLE MONTANA MOVING SOUTHEAST AT 40 MPH. THE
STORM WILL AFFECT THE TRENTON...EAST FAIRVIEW...CARTWRIGHT AND
ALEXANDER AREAS AS IT CROSSES THE STATE LINE AND MOVES THROUGH THE
REGION THIS AFTERNOON. BRIEF PERIODS OF MODERATE RAIN AND
OCCASIONAL CLOUD TO GROUND LIGHTNING CAN BE EXPECTED WITH THIS
STORM.

THOMSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, McHenry

When
July 14, 4:35 PM CST
Where
McHenry County, Norwich
Measured
52 kt (60 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
48.250, -100.983

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Dakota in 2003Every state in 2003This day in weather historyWarnings in North Dakota, July 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376365.